Massive bleeding from a gastric erosion after transcatheter arterial chemoembolization for hepatocellular carcinoma in a patient with mild haemophilia A

H. Toyoda, Y. Fukuda, I. Nakano, Y. Katano, M. Ebata, K. I. Nagano, K. Morita, S. Yokozaki, M. Takeuchi, T. Hayakawa, J. Takamatsu

Research output: Contribution to journalArticlepeer-review

4 Citations (Scopus)

Abstract

We observed massive bleeding from a gastric erosion following transcatheter arterial chemoembolization (TAE) in a patient with mild haemophilia A. A 78-year-old haemophiliac (factor VIII level over 60%) received TAE with farmorubicin and spongel. Haematemesis and melena with loss of consciousness occurred 9 days after TAE, and endoscopy revealed superficial erosions with oozing. Toxic effects of the anticancer drug in conjunction with the bleeding disorder may have caused the massive bleeding. We should always consider the possibility of unexpected complications in patients with bleeding disorders; gastrointestinal bleeding can develop during treatment for liver tumours.

Original languageEnglish
Pages (from-to)688-692
Number of pages5
JournalHaemophilia
Volume6
Issue number6
DOIs
Publication statusPublished - 2000
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Hematology
  • Genetics(clinical)

Fingerprint Dive into the research topics of 'Massive bleeding from a gastric erosion after transcatheter arterial chemoembolization for hepatocellular carcinoma in a patient with mild haemophilia A'. Together they form a unique fingerprint.

Cite this